Broncho-obstructive syndrome – is a pronounced spasm of smooth muscles of the bronchi, swelling of the mucous membrane of the bronchial tree, hyper- and discretion (impaired secretion), leading to acute respiratory failure and, if not managed in time, the development of asthmatic status. First of all, according to certain clinical data, the degree of exacerbation is assessed, FEV is determined, contact with causatively significant allergens or triggers is limited, previously conducted treatment (multiplicity, dose, time of the last dose) is clarified and then emergency care is provided depending on the severity of the attack.
With a mild attack, inhalation of short-acting beta-2 agonists (berotek) is shown earlier – two breaths at once, or through a nebulizer for five to ten minutes. If there is no effect, then after ten to twenty minutes, repeat the inhalation of bronchodilators. If this does not lead to an acceptable result, proceed with the following measures:
Inhale one or two doses of beta-2 agonists (salbutamol or terbutaline) in the nebulizer about three times in an hour, but no more. Those patients who do not respond to these drugs need to enter them slowly intravenously. If there is no nebulizer at hand, aminophylline with saline is administered intravenously. After half an hour, you can re-enter aminophylline with prednisone.
The following criteria will help assess the effectiveness of stopping the attack: a stable condition, shortness of breath and dry rales are reduced, the increase in peak expiratory flow rate (measured using a special device – peak flow meter) by 60 ml / min.
If the attack could not be stopped on the spot within one hour, urgent hospitalization in a specialized department is needed.
Those who provide first aid should not forget that drugs such as tranquilizers, antihistamines, NSAIDs are strictly contraindicated in patients with these problems. This is due to the fact that tranquilizers inhibit breathing, antihistamines can increase the viscosity of sputum and dry the mucous membrane of the bronchi, NSAIDs, in case of special sensitivity to some of them, can themselves provoke an attack.